- CASE FILE
For 10 years I have been suffering from Chronic Urticaria Multiformi. Doctors from John Hopkins to Allergist still don't know is the cause.
ABOUT THIS CASE FILE
10 years ago around the time I was supposed to start puberty my body became covered in hives. They would move all over my body and change shape. They change in severity often from being covered from head to toe to only have a few or none at all. Hives are itchy red patches that hurt so bad. My hands and feet have swollen so bad I can't walk. They have swollen my eyes shut and almost couldn't swallow. At times they go into my joints and swell up my hands without even being seen on the surface. There were so many times I had to leave school or call in because I was in so much pain.
I first went to my primary doctor can they only prescribe benadryl then prednisone. All my tests came back normal however with higher white blood cell counts. They only prescribed for my systems and suggested I go to an Allergist.
The Allergist performed tests after tests, from biopsies to skin panels and more lab work. And yet they still did not understand why I would get these hives. The only thing we know would trigger the hives was high levels of stress. After multiple years of no answers and just higher and higher doses of prednisone, we decided to go somewhere. Because of this my body because prednisone dependent. The most I have taken prednisone at one time at 120 mg, the normal person is 20 mg. Along with this it takes my body 10x longer to get off the medication than a normal person.
Next step was John Hopkins in Baltimore, MD. They also test for rheumatoid arthritis, lupus, autoimmune disorders and the list goes on. Again no progress.
During this time my menstrual cycle was not normal. I would have one period once a year. We thought that would have something to do with it. So we went to an endocrinologist. I was put on birth control to regulate my cycle hoping that would help. And it did for my cycle but did nothing for my hives. They as well could not find why I was having hives.
Having these hives has debilitated my well being as a person from having a childhood to a social life. It caused excessive weight gain as well and additional pain in my lower abdomen. Being on prednisone for so long has change my bone density as well. It has effected my health so much, I cannot allow it to control my life any longer. Now I use benadryl and Zyrtec every day to at least hope that it helps with daily flare ups.
Please please help my find a cure.